Advil Allergy Sinus Caplets

Generic Name: Chlorpheniramine maleate, Ibuprofen, Pseudoephedrine

  • What is this medication?

    Advil Allergy Sinus contains an antihistamine, a pain reliever/fever reducer, and a nasal decongestant. It is intended for the temporary relief of a runny nose; itchy and watery eyes; sneezing; itching of the nose or throat; nasal congestion; sinus pressure; fever; minor aches and pains; and headache associated with the common cold and hay fever or other upper respiratory allergies.
  • Are there any warnings associated with Advil Allergy Sinus Caplets?

    Ibuprofen may cause a severe allergic reaction, especially in people allergic to aspirin. Symptoms may include hives, swelling in the face, asthma (wheezing), skin redness, rash, blisters, and shock.

    In the event of an allergic reaction, stop using this product and seek medical help immediately.

    This product contains an NSAID, which may cause severe stomach bleeding. The chance is higher if you are age 60 or older, have had stomach ulcers or bleeding problems, take a blood thinning or steroid drug, take other drugs containing prescription or nonprescription NSAIDS (aspirin, ibuprofen, naproxen, or others), have 3 or more alcoholic drinks every day while using this product, or take more of this product than directed or for longer than directed.

    Do not use this product if you have ever had an allergic reaction to any other pain reliever/fever reducer.

    Do not use this product right before or after heart surgery.

    Do not use this product if you are taking a prescription monoamine oxidase inhibitor (MAOI), or 2 weeks after stopping the MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    Do not use this product in children under the age of 12.

    Drowsiness may occur. Alcohol, sedatives, and tranquilizers may increase drowsiness. Use caution when driving a motor vehicle or operating machinery.

    The risk of a heart attack or stroke may increase if you use more of this product than directed or for longer than directed.

    Stop using this product and talk to a doctor if you feel faint, vomit blood, have bloody or black stools, or have stomach pain that does not get better, as these could be signs of stomach bleeding.

    Stop use and talk to a doctor if you have a fever that gets worse or lasts more than 3 days; you have nasal congestion that lasts more than 7 days; you have redness or swelling in the painful area; you develop nervousness, dizziness, or sleeplessness; your symptoms continue or become worse; or if you develop any new symptoms.

    It is particularly important to avoid using ibuprofen during the last 3 months of pregnancy unless a doctor definitely directs you to do so, as it may cause problems in the unborn child or complications during delivery.

    Keep this product out of the reach of children. In the event of an overdose, obtain medical help or contact a poison control center immediately.

    Read all warnings and directions before using the product, and keep the carton.

    Do not take more of this product than directed. The smallest effective dose should be used. Do not take more than 6 caplets in any 24-hour period, unless directed by a doctor.

  • Should I talk to my doctor before taking Advil Allergy Sinus Caplets?

    Talk to a doctor or pharmacist before using this product if you do not know whether a prescription drug you are taking contains an MAOI.

    Talk to your doctor before using this product if you are at risk of stomach bleeding due to the factors listed in the warnings section.

    Talk to your doctor before using this product if you have problems or serious side effects from taking pain relievers or fever reducers; you have had heartburn or other stomach problems; you are taking a diuretic medication; you have a breathing problem such as emphysema or chronic bronchitis; or you have high blood pressure, heart disease, liver cirrhosis, asthma, thyroid disease, diabetes, glaucoma, kidney disease, or trouble urinating due to an enlarged prostate gland.

    Talk to a doctor or pharmacist before using this product if you are being treated by a doctor for any serious condition; you are taking sedatives or tranquilizers; you are taking any other product containing pseudoephedrine, chlorpheniramine, or any other nasal decongestant or antihistamine; you are taking aspirin for a heart attack or stroke, because this product may reduce this benefit of aspirin; or you are taking any other drug.

    Talk to a doctor before using this product if you are pregnant or breastfeeding.

  • What are the possible side effects of Advil Allergy Sinus Caplets?

    This medication may cause drowsiness. Alcohol, sedatives, and tranquilizers may make you drowsier when you take Advil Allergy Sinus Caplets.

    This product may cause stomach upset and sleeplessness.

    Side effects cannot be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Advil Allergy Sinus Caplets?

    Avoid drinking alcoholic beverages. Do not take more than 6 caplets in any 24-hour period, unless directed by a doctor.
  • What are possible food and drug interactions associated with Advil Allergy Sinus Caplets?

    When using this medication, alcohol, sedatives, and tranquilizers may make you drowsier.

    If Advil Allergy Sinus is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Advil Allergy Sinus with any other medication.

  • What is the usual dosage of Advil Allergy Sinus Caplets?

    Take this product with food or milk if stomach upset develops. Use the smallest effective dose.

    Adults: Take 1 caplet every 4 to 6 hours while symptoms persist. Do not take more than 6 caplets in a 24-hour period, unless directed to do so by a doctor.

    Children <12 years: Do not use.

  • How should I store this medication?

    Store at room temperature. Avoid excessive heat above 40°C (104°F)